St Albans man died of accidental paracetamol overdose
- Credit: Archant
A St Albans painter and decorator died accidentally after taking too much paracetamol over a long period of time.
Steven Blacklock, of Church Street, passed away on September 14 last year at Watford General Hospital when he suffered liver and multiple organ failure.
An inquest at Hatfield Coroner’s Court last Wednesday heard the 56 year old developed bad back pain after lifting a heavy radiator so he took painkillers to cope, to which he soon began to build up a tolerance.
When the pain worsened he would take paracetamol for added relief as advised by his doctor.
His wife Elaine told Herts coroner Edward Thomas that her husband, originally from Salford, would often take medication on an empty stomach.
You may also want to watch:
On the day the father-of-three died he could not get out of bed and felt dizzy before he collapsed. His wife tried to resuscitate him and an ambulance was called to take him to hospital where he was revived but then died shortly afterwards.
The recovering alcoholic’s post-mortem revealed he might have been taking too much medication and showed signs of liver damage.
- 1 St Albans named among UK's coldest cities
- 2 Needle spiking incident alleged at St Albans nightclub
- 3 11 questions to decide how St Albans you are!
- 4 The latest court results for the St Albans area
- 5 White Horse landlords ride off into sunset after 10 years
- 6 Our local wildlife needs your voice!
- 7 Jeffers has double helpings as St Albans City continue to wolf down their 'bread and butter' at Bath
- 8 Staff member assaulted at St Albans City FC match
- 9 Apply for free tickets to be in the audience of The Masked Singer UK in Hertfordshire
- 10 City centre road closures decision 'not a district issue'
A test taken on Steven’s admission to hospital showed he did not have any paracetamol in his blood at the time, which suggested any damaging effects were caused by taking it over a prolonged period.
Mr Thomas said: “It didn’t reveal that he had actually overdosed. The tramadol and the other medications he had taken were all taken in therapeutic levels.
Ruling the death as accidental he added: “What it [the test] is saying is that he didn’t want to die.”